Posted by Racer on March 9, 2006, at 20:04:26
My pdoc asked me to get my blood pressure checked the next time I took Ritalin. So, today, I did, and it was sky high.
Now, I had been feeling behind, was rushing, race-walked across campus looking for the student health center, was nearly late for a midterm I felt pretty much unprepared for, had a headache from the Ritalin, and when I got there I was faced with half a dozen forms to fill out before they'd check my blood pressure. Any and all of those could have contributed to the high reading. And I'm not sure it's high enough to have caused a headache, but I know little about that, since my BP is generally very low.
That's the background. The question is this: I know that the doctor is planning to change to Adderall, and I see her tomorrow. The Ritalin is helping, no question. I want to stay on a stimulant, because the difference is like night and day. I'm afraid that the elevated BP might make her decide to stop the stimulants. I really don't want that.
Does anyone know if another stimulant is less likely to increase my blood pressure? Or has anyone who has experienced elevated blood pressure from stimulants had something else prescribed to help control it?